Advertisement

Applied Categorical Structures

, Volume 17, Issue 3, pp 287–301 | Cite as

S-types of Global Towers of Spaces and Exterior Spaces

  • A. Del Río
  • L. J. Hernández
  • M. T. Rivas
Article

Abstract

The closed model category of exterior spaces, that contains the proper category, is a useful tool for the study of non compact spaces and manifolds. The notion of exterior weak ℕ-S-equivalences is given by exterior maps which induce isomorphisms on the k-th ℕ-exterior homotopy groups \(\pi_k^{\mathbb{N}}\) for k ∈ S, where S is a set of non negative integers. The category of exterior spaces with a base ray localized by exterior weak ℕ-S-equivalences is called the category of exterior ℕ-S-types. The existence of closed model structures in the category of exterior spaces permits to establish equivalences between homotopy categories obtained by dividing by exterior homotopy relations, and categories of fractions (localized categories) given by the inversion of classes of week equivalences. The family of neighbourhoods ‘at infinity’ of an exterior space can be interpreted as a global prospace and under the condition of first countable at infinity we can consider a global tower instead of a prospace. The objective of this paper is to use localized categories to find the connection between S-types of exterior spaces and S-types of global towers of spaces. The main result of this paper establishes an equivalence between the category of S-types of rayed first countable exterior spaces and the category of S-types of global towers of pointed spaces. As a consequence of this result, categories of global towers of algebraic models localized up to weak equivalences can be used to give some algebraic models of S-types.

Keywords

Exterior space Proper homotopy S-types Global tower of spaces Global tower of groups Categorical group 

Mathematics Subject Classifications (2000)

55Q57 55Q70 54A05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Brown, E.M.: On the proper homotopy type of simplicial complexes. In: Topology Conference. Lect. Notes in Math., vol. 375, pp. 41–46. Springer, New York (1975)CrossRefGoogle Scholar
  2. 2.
    Brow, E.M., Tucker, T.W.: On proper homotopy theory for non compact 3-manifolds. Trans. Amer. Math. Soc. 188, 105–126 (1977)CrossRefGoogle Scholar
  3. 3.
    Carrasco, P., Cegarra, A.M.: (Braided) tensor structures on homotopy groupoids and nerves of (braided) categorical groups. Comm. Algebra 24(13), 3995–4058 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cordier, J.M., Porter, T.: Shape theory, categorical methods of approximation. In: Ellis Horwood Series in Math and its Applications. Ellis Horwood, Chichester (1989)Google Scholar
  5. 5.
    Extremiana, J.I., Hernández, L.J., Rivas, M.T.: An isomorphism theorem of the Hurewicz type in the proper homotopy category. Fund. Math. 132, 195–214 (1989)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Extremiana, J.I., Hernández, L.J., Rivas, M.T.: Closed model categories for [n,m]-types. Theory Appl. Categ. 3, 250–268 (1997)MathSciNetGoogle Scholar
  7. 7.
    Extremiana, J.I., Hernández, L.J., Rivas, M.T.: Postnikov factorizations at infinity. Topology Appl. 153, 370–393 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Edwards, D., Hastings, H.: Čech and Steenrod homotopy theories with applications to geometric topology. In: Lect. Notes in Math., vol. 542. Springer, New York (1976)Google Scholar
  9. 9.
    García, J.M., García, M., Hernández, L.J.: A closed simplicial model category for proper homotopy and shape theories. Bull. Austral. Math. Soc. 57, 221–242 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    García, J.M., García, M., Hernández, L.J.: Closed simplicial model structures for exterior and proper homotopy theory. Appl. Categ. Structures 12, 225–243 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    García, J.M., García, P.R., Murillo, A.: A Whitehead-Ganea approach for proper Lusternik-Schnirelmann category. Math. Proc. Cambridge Philos. Soc. 142, 439–457 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    García, J.M., Hernández, L.J.: Sequential homology. Topology Appl. 114, 201–225 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Garzón, A.R., Inassaridze, H., Del Río, A.: Derivations of categorical groups. Theory Appl. Categ. 13, 86–105 (2004)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Geoghegan, R.: The shape of a group-connection between shape theory and homology groups. In: Geometric and Algebraic Topology. Banach Center Publications 18. PWN, Warsaw (1986)Google Scholar
  15. 15.
    Grossman, J.W.: Homotopy groups of pro-spaces. Illinois J. Math. 20, 622–625 (1976)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Hernández, L.J.: Application of simplicial M-sets to proper homotopy and strong shape theories. Trans. Amer. Math. Soc. 347, 363–409 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Hernández, L.J.: Functorial and algebraic properties of Brown’s \({\mathcal{P}}\) functor. Theory Appl. Categ. 1, 10–53 (1995)MathSciNetGoogle Scholar
  18. 18.
    Hernández, L.J., Porter, T.: An embedding theorem for proper n-types. Topology Appl. 48, 215–235 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Hernández, L.J., Porter, T.: Categorical models for the n-types of pro-crossed complexes and J n-prospaces. In: Algebraic Topology. Homotopy and Group Cohomology. Lecture Notes in Math., vol. 1509, pp. 146–186. Springer, New York (1992)CrossRefGoogle Scholar
  20. 20.
    Porter, T.: Proper homotopy theory. In: Handbook of Algebraic Topology, Chapter 3, pp. 127–167. North Holland, Amsterdam (1995)CrossRefGoogle Scholar
  21. 21.
    Quillen, D.: Homotopical algebra. In: Lect. Notes in Math, vol. 43. Springer, New York (1967)Google Scholar
  22. 22.
    Quillen, D.: Rational homotopy theory. Ann. Math. 90, 205–295 (1969)CrossRefMathSciNetGoogle Scholar
  23. 23.
    Ruymán, P.: Caracterizaciones de Whitehead y Ganea para la categoría de Lusternik-Schnirelmann propia. Thesis Doctoral, Universidad de La Laguna (2007)Google Scholar
  24. 24.
    Siebenmann, L.C.: The obstruction to finding a boundary for an open manifold of dimension greater than five. Ph.D. thesis (1965)Google Scholar
  25. 25.
    Strom, A.: The homotopy category is a homotopy category. Arch. Math. 23, 435–441 (1972)CrossRefMathSciNetGoogle Scholar
  26. 26.
    Whitehead, J.H.C.: Combinatorial homotopy I. Bull. Amer. Math. Soc. 55, 213–245 (1949)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Whitehead, J.H.C.: Combinatorial homotopy II. Bull. Amer. Math. Soc. 55, 453–496 (1949)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2008

Authors and Affiliations

  1. 1.Department of Mathematics and Computer SciencesUniversity of La RiojaLogroñoSpain

Personalised recommendations